Kansas, 2015Flooding and Damaging Winds in Kansas, May 16 to 17, 2015
May 16 to 17, 2015 · NWS ICT · 25 events in 17 counties and zones
A strong wind event moved across portions of Greenwood and Chase counties causing some minor structural damage and wind gusts to near 60 mph. The main story was the heavy rains that moved across the southern half of the state producing widespread minor flooding to virtually every county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong wind event moved across portions of Greenwood and Chase counties causing some minor structural damage and wind gusts to near 60 mph. The main story was the heavy rains that moved across the southern half of the state producing widespread minor flooding to virtually every county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 16, 2:14 PM CST, 48 minutes earlier.
Area forecast discussion, May 16, 2:14 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT SAT MAY 16 2015
...UPDATED FOR 18Z AVIATION DISCUSSION...
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015
MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH
TONIGHT.
ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS
BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE
UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850
MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW
STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING
INTO THE SYSTEM.
THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT
OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL
COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET
WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS
EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE
STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO
NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR
HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT
THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO
ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM
MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR
FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE
SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL
APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA
BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS
INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH
STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD
CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR.
STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO
SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH
CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL
KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY.
LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS
PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL
CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING.
THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT.
THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND
THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM
SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL
HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP
SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG
STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE
DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE
COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE
STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT
NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY.
ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A
GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE.
JMC
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015
THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW
PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED
OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM.
THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN
UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC
UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT
IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE
COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER
STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD
THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM
CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD
BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND
MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD
THE WEEKEND.
JMC
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 310 PM CDT SAT MAY 16 2015
WIDESPREAD STORMS WILL CONTINUE TO AFFECT ALL AVIATION POINTS TO
THE WEST OF THE FLINT HILLS. CIGS WILL FLUCTUATE INTO AND OUT OF
MVFR WITH STORM PASSAGE. HAIL UP TO NICKEL SIZE AND WIND GUSTS TO
45 MPH ARE POSSIBLE. STRONGER STORMS WILL MOVE IN LATE THIS
AFTERNON AND AFFECT THIS REGION THROUGH EARLY EVENING BEFORE
CLEARING OUT TOWARDS 6Z.
KCNU WILL HAVE VFR CONDITIONS FOR THE REMAINDER OF THE AFTERNOON
AND THEN HAVE LINEAR STORMS MOVE THROUGH OVERNIGHT PRODUCING MVFR
CIGS AND POTENTIALLY HAIL UP TO ONE AND HALF INCHES AND WINDS TO
70 MPH.
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 60 82 58 76 / 80 0 0 10
HUTCHINSON 59 83 55 73 / 80 0 0 10
NEWTON 59 82 55 73 / 80 0 0 10
ELDORADO 61 82 57 76 / 80 10 0 10
WINFIELD-KWLD 61 82 62 78 / 80 10 10 10
RUSSELL 54 82 49 70 / 70 0 10 10
GREAT BEND 53 81 50 71 / 70 0 0 10
SALINA 60 82 53 70 / 70 0 10 10
MCPHERSON 59 82 54 71 / 70 0 10 10
COFFEYVILLE 65 84 64 80 / 80 10 10 20
CHANUTE 64 83 62 76 / 80 10 10 10
IOLA 64 82 61 75 / 80 10 10 10
PARSONS-KPPF 64 83 63 80 / 80 10 10 20
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ067>069-082-083-
091>093.
&&
Hazardous weather outlook, May 16, 2:18 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT SAT MAY 16 2015
KSZ032-033-047>053-067>072-082-083-091>096-098>100-172030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
318 PM CDT SAT MAY 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
SEVERE STORM DEVELOPMENT REMAINS POSSIBLE ACROSS MAINLY SOUTH
CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO TONIGHT.
THE HIGHEST SEVERE THREAT AREA IS ACROSS SOUTH CENTRAL KANSAS
ESPECIALLY CLOSER TO THE OKLAHOMA BORDER COUNTIES. THE MAIN STORM
THREATS WILL BE LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER...DAMAGING
WINDS AND POSSIBLY A TORNADO. IN ADDITION...LOCALLY HEAVY
RAINFALL AND FLOODING IS POSSIBLE IN SOUTH CENTRAL KANSAS. THE
STORM THREATS WILL TRANSITION TO MAINLY DAMAGING WINDS IN
SOUTHEAST KANSAS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON
ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD
ACROSS THE STATE.
ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR
TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...ACROSS SOUTH CENTRAL KANSAS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 16, 11:56 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1256 PM CDT SAT MAY 16 2015
KSZ067-083-161830-
SEDGWICK KS-RENO KS-
1256 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 130 PM CDT
* AT 1252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GODDARD...MOVING NORTHEAST AT
45 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...CHENEY...
COLWICH...GARDEN PLAIN...MOUNT HOPE...KECHI...ANDALE...BENTLEY...
WEST WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT AND LAKE AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3751 9755 3760 9778 3796 9772 3796 9770
3791 9770 3791 9755 3783 9724
TIME...MOT...LOC 1752Z 207DEG 37KT 3764 9762
RITZMANSpecial weather statement, May 16, 1:09 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
209 PM CDT SAT MAY 16 2015
KSZ082-091-161945-
HARPER KS-KINGMAN KS-
209 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
SHARON TO AMORITA...AND MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...ANTHONY...HARPER...ATTICA...ZENDA...SPIVEY...BLUFF
CITY...CLEVELAND...DANVILLE...WALDRON...FREEPORT...CRYSTAL
SPRINGS...RAGO...RUNNYMEDE AND CORWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3700 9835 3738 9835 3739 9846 3773 9798
3773 9797 3719 9780 3700 9780
TIME...MOT...LOC 1907Z 233DEG 42KT 3731 9845 3693 9829
RITZMANSpecial weather statement, May 16, 1:45 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT SAT MAY 16 2015
KSZ091-092-162015-
HARPER KS-SUMNER KS-
245 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 315 PM CDT
* AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER MANCHESTER...OR 9 MILES SOUTH
OF ANTHONY...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ANTHONY...HARPER...BLUFF CITY...DANVILLE...WALDRON...FREEPORT AND
RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3703 9824 3739 9799 3738 9794 3708 9761
3700 9781 3700 9819
TIME...MOT...LOC 1943Z 223DEG 36KT 3702 9807
RITZMANSpecial weather statement, May 16, 2:15 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT SAT MAY 16 2015
KSZ082-083-091-092-162045-
SEDGWICK KS-HARPER KS-KINGMAN KS-SUMNER KS-
315 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 345 PM CDT
* AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ARGONIA...OR 12 MILES EAST OF
ANTHONY...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 40 TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...CONWAY SPRINGS...ARGONIA...NORWICH...VIOLA...
MAYFIELD...MILAN...BLUFF CITY...DANVILLE...FREEPORT...RIVERDALE AND
WELLINGTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3700 9781 3719 9799 3758 9781 3736 9729
3700 9779
TIME...MOT...LOC 2012Z 221DEG 43KT 3719 9780
RITZMANLocal storm report, May 16, 2:25 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 NW ARGONIA 37.30N 97.80W
05/16/2015 E55 MPH SUMNER KS TRAINED SPOTTER
PONDING OF WATER ON ROADS WAS ALSO REPORTED.
&&
CWHSpecial weather statement, May 16, 2:41 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT SAT MAY 16 2015
KSZ083-162115-
SEDGWICK KS-
341 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER WICHITA
EISENHOWER NATIONAL AIRPORT...OR NEAR DOWNTOWN WICHITA...MOVING
NORTH AT 75 MPH.
HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE THIS
STORM. EXPECT PONDING OF WATER ON ROADWAYS AS STORMS WILL TRAIN OVER
THE AREA.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL
AIRE...MULVANE...GODDARD...MAIZE...CLEARWATER...SEDGWICK...
COLWICH...GARDEN PLAIN...MOUNT HOPE...DOWNTOWN WICHITA...KECHI...
ANDALE...EASTBOROUGH...BENTLEY AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3791 9765 3791 9715 3748 9725 3747 9743
3747 9775
TIME...MOT...LOC 2036Z 198DEG 65KT 3767 9741
RITZMANEvent by event
17 flood, 5 thunderstorm wind, 3 heavy rain. Local standard time, as filed.
Flood, Sedgwick
- When
- May 16, 3:02 PM CST to May 17, 7:30 AM CST
- Where
- Sedgwick County, 2.4 mi SW of Maize to 1.93 mi SSW of Maize
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.746, -97.502
Minor flooding was being reported with some water running across the road.
Flood, Butler
- When
- May 16, 3:56 PM CST to 9:45 PM CST
- Where
- Butler County, 1.49 mi NNW of Cassoday to 5.78 mi NE of Potwin
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 38.050, -96.640
Around 2 inches of rain had fallen across the area and some low lying areas were starting to see some minor flooding with water over the roads. El Dorado also reported a few main roads with water over them in downtown.
Thunderstorm Wind, Greenwood
- When
- May 16, 4:08 PM CST to 4:12 PM CST
- Where
- Greenwood County, 0.55 mi E of Eureka
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.820, -96.290
Thunderstorm Wind, Greenwood
- When
- May 16, 4:10 PM CST to 4:15 PM CST
- Where
- Greenwood County, 2.14 mi NNE of Eureka Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.880, -96.290
The roof of a house was reported to be blown off at Eureka City Lake.
Thunderstorm Wind, Chase
- When
- May 16, 4:10 PM CST to 4:12 PM CST
- Where
- Chase County, 4.4 mi E of Matfield Green
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.160, -96.490
Thunderstorm Wind, Greenwood
- When
- May 16, 4:25 PM CST to 4:28 PM CST
- Where
- Greenwood County, 0.54 mi W of Madison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.130, -96.140
Small tree limbs were reported down in Madison.
Thunderstorm Wind, Greenwood
- When
- May 16, 4:27 PM CST to 4:30 PM CST
- Where
- Greenwood County, 2.72 mi E of Madison
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.130, -96.080
A roof was blown off of a barn.
Flood, Harper
- When
- May 16, 5:06 PM CST to 10:55 PM CST
- Where
- Harper County, 4.35 mi SSW of Bluff City to 2.98 mi NW of Waldron
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.023, -97.902
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Sumner
- When
- May 16, 5:06 PM CST to 10:55 PM CST
- Where
- Sumner County, 2.17 mi S of Milton to 8.68 mi W of Belle Plaine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.399, -97.777
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Kingman
- When
- May 16, 5:06 PM CST to 10:55 PM CST
- Where
- Kingman County, 1.52 mi S of Nashville to 0.19 mi SSE of Norwich
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.428, -98.429
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Marion
- When
- May 16, 8:05 PM CST to May 17, 9:15 AM CST
- Where
- Marion County, 2.01 mi SW of Peabody to 5.53 mi NW of Hillsboro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.153, -97.130
Reports of minor street flooding was noted at many low water crossings across the county.
Heavy Rain, Marion
- When
- May 16, 8:10 PM CST
- Where
- Marion County, 0.29 mi SE of Marion
- Reported by
- Public
- Coordinates
- 38.347, -97.017
Reports of minor street flooding were noted in Marion and other locations across the county. Rain reports around 3 inches were noted in Marion.
Heavy Rain, Sedgwick
- When
- May 16, 8:19 PM CST
- Where
- Sedgwick County, 4.22 mi WNW of (Ict)wichita Arpt
- Reported by
- Trained Spotter
- Coordinates
- 37.681, -97.497
A rain report of 4.17 inches was measured near 135th and Maple road in Wichita.
Heavy Rain, Harvey
- When
- May 16, 8:30 PM CST
- Where
- Harvey County, 5.76 mi SSW of Newton Arpt
- Reported by
- Trained Spotter
- Coordinates
- 37.970, -97.310
Rainfall of 3 inches was measured from 2pm to 9pm.
Flood, Montgomery
- When
- May 16, 10:31 PM CST to May 17, 7:30 AM CST
- Where
- Montgomery County, 4.36 mi ESE of Coffeyville to 3.28 mi NNW of Cherryvale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.012, -95.554
In Coffeyville, 11th and Walnut which is at the intersection of highways 166 and 169 was flooded and not passable. Several other county roads had minor flooding with some water being noted over the roads. Two to four inches of rain fell across the county.
Flood, Allen
- When
- May 16, 10:32 PM CST to May 17, 7:30 AM CST
- Where
- Allen County, 4.83 mi E of Humboldt to 1.41 mi W of Humboldt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.812, -95.342
Reports of minor street flooding were noted in Iola and other locations across the county.
Flood, Greenwood
- When
- May 16, 10:49 PM CST to May 17, 7:30 AM CST
- Where
- Greenwood County, 2.45 mi SW of Madison to 4.23 mi NNE of Teterville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.109, -96.166
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Chautauqua
- When
- May 16, 10:49 PM CST to May 17, 7:30 AM CST
- Where
- Chautauqua County, 3.86 mi NE of Cedar Vale to 4.3 mi SSE of Cedar Vale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.145, -96.459
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Woodson
- When
- May 16, 10:49 PM CST to May 17, 7:30 AM CST
- Where
- Woodson County, 7.91 mi NNW of Batesville to 6.39 mi E of Toronto Lake
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.940, -95.920
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Wilson
- When
- May 16, 10:49 PM CST to May 17, 7:30 AM CST
- Where
- Wilson County, 3.23 mi W of Coyville to 1.76 mi SSW of New Albany
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.675, -95.959
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Elk
- When
- May 16, 10:49 PM CST to May 17, 7:30 AM CST
- Where
- Elk County, 2.65 mi S of Longton to 10.88 mi WNW of Grenola
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.342, -96.085
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Labette
- When
- May 16, 10:49 PM CST to May 17, 7:30 AM CST
- Where
- Labette County, 0.21 mi E of Dennis to 7.82 mi S of Valeda
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.349, -95.416
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Neosho
- When
- May 16, 10:49 PM CST to May 17, 7:30 AM CST
- Where
- Neosho County, 2.66 mi SE of St Paul to 0.65 mi W of Thayer
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.492, -95.136
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Chase
- When
- May 16, 10:53 PM CST to May 17, 7:30 AM CST
- Where
- Chase County, 3.65 mi E of Bazaar to 7.07 mi SSW of Elmdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.269, -96.463
Reports of minor street flooding was noted at many low water crossings across the county.
Flood, Harvey
- When
- May 16, 10:59 PM CST to May 17, 9:05 AM CST
- Where
- Harvey County, 5.5 mi NNE of Newton Arpt to 1.89 mi W of Hesston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.122, -97.236
Reports of minor street flooding were noted in Newton and other locations across the county, especially near Walton.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 16 to 17, 20151 injured · $3.5 million · EF2 · 43 events
- Tornadoes and Flash Flooding in Oklahoma, May 16 to 17, 2015EF3 · 42 events
- Tornadoes and Flash Flooding in Missouri, May 16 to 17, 2015EF2 · 41 events
- Tornadoes and Hail in Minnesota, May 16, 2015$455,000 · EF1 · 23 events
- Flash Flooding in Washington, May 16 to 17, 2015$420,000 · 2 events
- Flash Flooding and Flood in Texas, May 16 to 18, 2015$44,000 · 1 in hail · 15 events
- Tornadoes and Hail in Texas, May 16, 2015EF1 · 15 events
- Tornado and Hail in Kansas, May 16, 2015EF1 · 8 events
- Flash Flooding and Hail in Texas, May 16 to 17, 20153 in hail · 28 events
- Tornadoes and Hail in Texas, May 16, 2015EF0 · 20 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 16, 201511 events
- Tornado and Hail in Texas, May 16, 2015$12,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574590, 574592, 574605, 574601, 574606, 574603, 574604, 574617, 574618, 574619, 574616, 574597, 574599, 574600, 574594, 574595, 574608, 574609, 574611, 574612, 574613, 574614, 574615, 574607, 574596.